Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tired-But Getting No Relief
Oct 20, 1998

I am very tired, fatigued. I am on a med regimen of Sustiva, Videx, and Viracept daily. I also drink at lease two cans of Ensure per day. I know that I am anemic ... it's how badly anemic that is my question. My hematocrit count is supposedly 32; WBC count is 1800. My physician doesn't think that I need to be treated for anemia, but is willing to give me a Testosterone level test. I'm beginning to have serious doubts about his ability to keep me alive. Can you shed some light or second opinion, please?

Response from Mr. Molaghan

Hello I'm sorry to hear how badly you're feeling. I would re-discuss the possible anemia treatment with your physician. Although you don't need a blood transfusion at this point, you may benefit from treatment. It's worth a try! It's important to determine the source of anemia (i.e. is it treatment induced?) Your white blood count is quite low…has this been evaluated? A low white blood count can be a sign of infection or malignancy, or it can be a result of bone marrow suppression from medications or chronic disease. You should feel comfortable in being assertive with your heath care provider. Discuss these results with him/her again. How long have you been taking Sustiva? Many people have side effects related to the central nervous system (somnolence, feeling spaced out). I hope your symptoms improve.


Previous
Macrocytic Anemia
Next
Anemic with high EPO level

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement